# SDR 2012FA0000039

- Difficulty date: November 30, 2011
- Submitted: January 19, 2012
- Operation: General aviation
- Aircraft: N592PU
- Make and model: Cirrus SR20
- Aircraft serial: 2053
- Aircraft time: 641 hours
- Engine: Cont IO360ES
- Engine time: 641 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 655866
- Condition: Binding
- Part time: 641 hours
- Component: Cylinder, Cont
- Component part number: 655479
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: E

## Discrepancy

AFTER NOTICING THAT THE ENGINE RAN ROUGH DURING TAXI PRIOR TO TAKEOFF, THE PILOT RETURNED TO THE RAMP AND REPORTED THE PROBLEM TO A MX TECH.  THE MX TECH VERIFIED THAT THE ENGINE WAS RUNNING ROUGH AND WAS UNABLE TO MAKE TAKEOFF POWER. THE TECH ALSO NOTED LOW EGT ON CYLINDER NR 4.  THE CYLINDER NR 4 EXHAUST VALVE ROCKER COVER AND EXHAUST VALVE SPRING WERE REMOVED, AT WHICH POINT IT WAS DISCOVERED THAT THE NR 4 EXHAUST VALVE WAS BINDING AND COULD NOT BE MOVED FREELY BY HAND.  AFTER PERFORMING A BORESCOPE INSP ON CYLINDER NR 4, IT WAS DISCOVERED THAT THE EDGE OF THE EXHAUST VALVE HAD CONTACTED THE TOP OF THE PISTON, LEAVING A SHALLOW EYEBROW SHAPED MARK. THE EXHAUST VALVE ROCKER COVERS AND EXHAUST VALVE SPRINGS WERE REMOVED FROM THE REMAINING CYLINDERS AND IT WAS DISCOVERED THAT THE EXHAUST VALVES ON CYLINDERS NR 1, NR 3, AND NR 5 WERE ALSO BINDING.  AFTER PERFORMING A BORESCOPE INSPECTION ON THE REMAINING CYLINDERS, IT WAS DISCOVERED THAT THE EDGE OF THE CYLINDER NR 3 EXHAUST VALVE HAD ALSO MADE CONTACT WITH THE PISTON, LEAVING A SHALLOW EYEBROW SHAPED MARK.  NO EVIDENCE OF EXHAUST VALVE CONTACT WAS FOUND ON THE REMAINING CYLINDERS.  IAW TECH SUPPORT INSTRUCTIONS, CYLINDER NR 1 (S/N: AC10FA220), NR 3 (S/N: AC10FA240), NR 4 (S/N: AC10FA217), AND NR 5 (S/N: AC10FA446) WERE REMOVED AND SENT TO AN AUTHORIZED SERVICE CENTER FOR WARRANTY REPAIR.  NEW REPLACEMENT CYLINDER ASSEMBLIES AND NEW CYLINDER NR 3 AND NR 4 PISTONS WERE SUBSEQUENTLY INSTALLED.
